Maryland, 2017

Damaging Winds in Maryland, February 12, 2017

February 12, 2017 · NWS LWX · 36 events in 10 counties and zones

A strong cold front passed through during the evening hours of the 13th. A line of showers developed along the front and they were able to mix down strong winds from aloft.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
36

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LWX wrote it up.

A strong cold front passed through during the evening hours of the 13th. A line of showers developed along the front and they were able to mix down strong winds from aloft.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Baltimore/Washington wrote its last area forecast discussion before the first event at Feb 12, 8:42 PM EST, 53 minutes earlier.

Area forecast discussion, Feb 12, 8:42 PM EST, 53 minutes before
Area Forecast Discussion
National Weather Service Baltimore MD/Washington DC
842 PM EST Sun Feb 12 2017

.SYNOPSIS...
Low pressure will rapidly strengthen near New England tonight
and Monday. High pressure will briefly return Tuesday. Another
cold front will pass through Wednesday. High pressure will
return for late in the week.

&&

.NEAR TERM /THROUGH MONDAY/...
Current surface analysis shows one low pressure center southeast
of Long Island and another east of Lake Ontario. The first cold
front has moved southeast of the area, although the airmass
change has been rather minimal, and so far winds have not been
exceptionally strong (most gusty where the "warm sector" was
today). The second front is currently moving through
southwestern PA with an associated line of convective showers
and embedded storms. While guidance has this line weakening east
of the mountains, the RAP and HRRR hold onto a broken line of
showers crossing the northeastern half of the area. Have
increased POPs to chance, but will need to monitor trends. If
the showers remain organized enough, they could continue to pose
a gusty wind threat.

For the rest of the night, the main story is the two systems in
the Northeast and Great Lakes. They will phase near New
England, resulting in one large and explosively deepening low
pressure which will result in very gusty winds across our
region. For the northern part of the area, the first strong wind
surge will occur with/behind the second cold front late this
evening. The main concern over the next couple of hours is if
the eastern segment of wind headlines will need to start earlier
than 11 PM. Besides the threat right along the front, winds may
not mix efficiently during the night, but any lull will not be
long enough or diminished enough to change headlines.

Upslope flow will also result in rain showers changing to snow
showers along the Allegheny Front. Right now, think that
accumulations will likely stay just below advisory levels, so
have not issued any winter weather headlines, but an inch or
two, perhaps an isolated total of 3, is certainly expected
overnight.

Right now, best wind surge across the metro may occur during
the morning Monday after the sun comes up, when winds aloft will
remain very strong (50-60 kts) and mixing increases with
insolation. As winds slowly diminish during the day, gusts
should start to drop off, but gusts to 40 knots or more are
still likely most of the day especially around the metros.
Otherwise, it should turn out mostly sunny as high pressure
slowly builds in, with cooler temperatures. Highs mostly in the
40s with colder readings in the mountains.

&&

.SHORT TERM /MONDAY NIGHT THROUGH TUESDAY NIGHT/...
High pressure continues building in from the west Monday night
and pushes past the region to our south on Tuesday, so winds
will steadily diminish. Low pressure will then start approaching
from both the southwest and Great Lakes, so clouds will start
to increase later Tuesday. Some showers of rain or snow may
spread into northwestern areas Tuesday night with the Great
Lakes system, while rain could try to push into southern areas.
Right now however, Tuesday night looks dry across most of the
region, with lows mostly in the 30s.

&&

.LONG TERM /WEDNESDAY THROUGH SUNDAY/...
A cold front associated with low pressure over northern New
England will move through the Mid-Atlantic Wednesday. Rain
showers are possible ahead of the front but will likely be
confined to the south. Cold air advection will move into the
region behind the front and snow showers will be possible across
the Allegheny Front and Potomac Highlands. Breezy and cool
conditions expected Thursday into Thursday night. High pressure
builds into the region briefly Thursday night and winds will
become southerly into Friday causing temperatures to turn mild
Friday-Saturday.

&&

.AVIATION /01Z MONDAY THROUGH FRIDAY/...
Ceilings have lifted with the first front having pushed through
the area. However, winds are slow to increase, especially where
conditions were more stable today. That will change in the next
few hours as a second cold fronts crosses the area. TAFs still
show a gradual ramp up of winds to the morning, but it may be a
strong surge with the front (possibly accompanied by showers), a
lull, then a second surge after sunrise as mixing increases.
A few gusts to near 50 knots will be possible at most terminals
(CHO being the main exception where 35 knots is more likely),
but for the most part am expecting 35-45 knots. Winds diminish
Monday night with light winds Tuesday.

Ceiling and visibility flight restrictions not expected Wednesday-
Thursday.

&&

.MARINE...
Developing strong low pressure will bring Storm Force Winds to
much of the bay and Gales to the remainder of the waters tonight
and Monday. Winds are rather benign at the moment but will
rapidly increase as a second cold front arrives late evening or
just after midnight. If showers hold together, they may have the
gustiest winds. Am not seeing a gradient wind threat to expand
the Storm Warning, so if showers maintain organization, SMWs
would be required on the southern MD waters if 50 kt are
expected. Winds will begin to diminish Monday afternoon with
sub-SCA looking likely by Tuesday.

A cold front will cross the waters Wednesday leading to a wind
shift. SCA conditions are likely Wednesday-Thursday.

&&

.FIRE WEATHER...
RH may drop below 30% with sustained winds of 20-30 mph in the
central VA Piedmont and central/southern Shenandoah Valley on
Monday afternoon. However, fuel moisture is above 10% for most
of the area, precluding a fire weather threat.

&&

.TIDES/COASTAL FLOODING...
Strong northwest winds will develop behind a cold front late
this evening and these winds will persist through Monday. Tidal
blowout conditions are likely...especially late tonight and
Monday with anomalies around 1 to 2 feet below normal possible.

&&

.LWX WATCHES/WARNINGS/ADVISORIES...
DC...High Wind Warning until 6 PM EST Monday for DCZ001.
MD...High Wind Warning until 3 PM EST Monday for MDZ501.
     Wind Advisory until 3 PM EST Monday for MDZ003-502.
     Wind Advisory until 6 PM EST Monday for MDZ016-017.
     High Wind Warning until 6 PM EST Monday for MDZ004>006-011-013-
     014-018-503>508.
VA...High Wind Warning until 3 PM EST Monday for VAZ025-026-503-504-
     507-508.
     Wind Advisory until 3 PM EST Monday for VAZ027>031.
     Wind Advisory until 3 PM EST Monday for VAZ038>040-051-057.
     Wind Advisory until 6 PM EST Monday for VAZ052-055-501-502.
     High Wind Warning until 6 PM EST Monday for VAZ053-054-505-506.
WV...High Wind Warning until 3 PM EST Monday for WVZ501>503-505-506.
     Wind Advisory until 3 PM EST Monday for WVZ050>053-055-504.
MARINE...Storm Warning until 6 PM EST Monday for ANZ530>533-535-538>541.
     Gale Warning until 6 PM EST Monday for ANZ534-536-537-542-543.

&&

SYNOPSIS...RCM
NEAR TERM...ADS/RCM
SHORT TERM...RCM
LONG TERM...HSK
AVIATION...ADS/HSK/RCM
MARINE...ADS/HSK/RCM
FIRE WEATHER...ADS
TIDES/COASTAL FLOODING...BJL/MM
Hazardous weather outlook, Feb 12, 6:08 PM EST, 3 hours 27 minutes before
Hazardous Weather Outlook
National Weather Service Baltimore MD/Washington DC
608 PM EST Sun Feb 12 2017

ANZ530>543-DCZ001-MDZ011-013-014-016>018-508-VAZ052>057-132315-
Chesapeake Bay north of Pooles Island MD-
Chesapeake Bay from Pooles Island to Sandy Point MD-
Chesapeake Bay from Sandy Point to North Beach MD-
Chesapeake Bay from North Beach to Drum Point MD-
Chesapeake Bay from Drum Point MD to Smith Point VA-
Tidal Potomac from Key Bridge to Indian Head MD-
Tidal Potomac from Indian Head to Cobb Island MD-
Tidal Potomac from Cobb Island MD to Smith Point VA-
Patapsco River including Baltimore Harbor-
Chester River to Queenstown MD-Eastern Bay-
Choptank River to Cambridge MD and the Little Choptank River-
Patuxent River to Broomes Island MD-
Tangier Sound and the inland waters surrounding Bloodsworth
Island-District of Columbia-Southern Baltimore-Prince Georges-
Anne Arundel-Charles-St. Marys-Calvert-Southeast Harford-
Prince William/Manassas/Manassas Park-Fairfax-
Arlington/Falls Church/Alexandria-Stafford-Spotsylvania-
King George-
608 PM EST Sun Feb 12 2017

This Hazardous Weather Outlook is for the Maryland portion of the
Chesapeake Bay, Tidal Potomac River, and adjacent counties in
central Maryland and northern Virginia as well as the District of
Columbia.

.DAY ONE...Tonight

A High Wind Warning is in effect for the Washington and Baltimore
Metropolitan areas tonight. A Wind Advisory is in effect for
extreme southern Maryland and parts of eastern Virginia tonight.

A Storm Warning is in effect tonight for the upper Tidal Potomac
River as well as the Maryland Chesapeake Bay from North of Pooles
Island to Drum Point. A Gale Warning is in effect for the Tidal
Potomac River from Indian Head to Smith Point and the Maryland
Chesapeake Bay south of Drum Point.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

The wind headlines continue through Monday. The Storm Warning and
Gale Warning also continue through Monday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

MDZ003>006-501>507-VAZ025>031-036>040-050-051-501>508-WVZ050>053-
055-501>506-132315-
Washington-Frederick MD-Carroll-Northern Baltimore-
Extreme Western Allegany-Central and Eastern Allegany-
Northwest Montgomery-Central and Southeast Montgomery-
Northwest Howard-Central and Southeast Howard-Northwest Harford-
Augusta-Rockingham-Shenandoah-Frederick VA-Page-Warren-Clarke-
Nelson-Albemarle-Greene-Madison-Rappahannock-Orange-Culpeper-
Northern Fauquier-Southern Fauquier-Western Highland-
Eastern Highland-Western Loudoun-Eastern Loudoun-
Northern Virginia Blue Ridge-Central Virginia Blue Ridge-
Hampshire-Morgan-Berkeley-Jefferson-Hardy-Western Grant-
Eastern Grant-Western Mineral-Eastern Mineral-Western Pendleton-
Eastern Pendleton-
608 PM EST Sun Feb 12 2017

This Hazardous Weather Outlook is for eastern West Virginia,
northern and central Virginia, and central and western Maryland
with the exception of Garrett County.

.DAY ONE...Tonight

A High Wind Warning is in effect for Allegheny Highlands and Blue
Ridge Mountains this afternoon through tonight. Elsewhere...a
High Wind Warning is in effect for central Maryland and portions
of northern Virginia for tonight. A Wind Advisory is in effect for
western Maryland...eastern West Virginia...the northern
Shenandoah Valley and portions of the Virginia Piedmont tonight.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

The wind headlines continue through Monday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Local storm report, Feb 12, 8:01 PM EST, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
801 PM EST SUN FEB 12 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0755 PM     NON-TSTM WND DMG 2 ESE LAHORE            38.19N  77.94W
02/12/2017                   ORANGE             VA   TRAINED SPOTTER

            TREE LIMB DOWN ON U.S. 522 ZACHARY TAYLOR HIGHWAY 4
            MILES SOUTH OF UNIONVILLE.

&&

EVENT NUMBER LWX1700591

DH
Special weather statement, Feb 12, 8:44 PM EST, 51 minutes before
Special Weather Statement
National Weather Service Baltimore MD/Washington DC
844 PM EST SUN FEB 12 2017

MDZ003>005-501-502-VAZ028-WVZ050>053-055-501>506-130345-
Central and Eastern Allegany-Carroll-Frederick-Extreme Western
Allegany-Washington-Frederick-Hardy-Eastern Mineral-Western
Pendleton-Western Grant-Berkeley-Hampshire-Jefferson-Western
Mineral-Morgan-Eastern Pendleton-Eastern Grant-
844 PM EST SUN FEB 12 2017

...STRONG WIND GUSTS APPROACHING THE POTOMAC HIGHLANDS...

A line of showers marking the leading edge of strong, gusty winds
are approaching the Potomac Highlands. These winds, with gusts up to
50 mph, will reach Allegany County by 9:30 pm, and a line from
Frederick Maryland to Winchester Virginia to Petersburg West
Virginia by 10:30 pm.

The onset of 50 mph wind gusts from the northwest will be sudden.
These winds will be capable of snapping tree limbs resulting in
a few blocked roads and power outages.

Monitor NOAA Weather Radio or local media for the latest weather
observations and any possible warnings.

LAT...LON 3904 7851 3906 7854 3902 7856 3885 7900
      3871 7925 3889 7948 3893 7945 3892 7938
      3899 7933 3907 7930 3909 7936 3921 7931
      3922 7933 3919 7949 3921 7949 3943 7911
      3972 7893 3972 7694
TIME...MOT...LOC 0138Z 319DEG 33KT 4056 7837 3968 8040

HTS
Local storm report, Feb 12, 9:31 PM EST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
931 PM EST SUN FEB 12 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0846 PM     NON-TSTM WND DMG 2 ESE CUMBERLAND        39.64N  78.73W
02/12/2017                   ALLEGANY           MD   911 CALL CENTER

            TREE DOWN ON WILLIAMS ROAD ONE MILE FROM MESSICK ROAD.

&&

EVENT NUMBER LWX1700592

DH

The radar

The Sterling radar (KLWX), 102 km away, was scanning. The volume nearest the first event began at 02:36 UTC.

Open the radar archive at this moment

Event by event

36 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Washington

When
February 12, 9:35 PM EST
Where
Washington County, 0.99 mi NNW of Hancock
Measured
50 kt (58 mph) estimated gust
Reported by
911 Call Center
Coordinates
39.713, -78.189

A tree was down blocking one lane on Interstate 70.

Thunderstorm Wind, Washington

When
February 12, 9:56 PM EST
Where
Washington County, 0.66 mi S of (Hgr)hagerstown Rgnl
Measured
52 kt (60 mph) measured gust
Reported by
ASOS
Coordinates
39.711, -77.729

A wind gust of 60 mph was reported.

Thunderstorm Wind, Frederick

When
February 12, 10:02 PM EST
Where
Frederick County, 1.97 mi SSW of Lantz
Measured
59 kt (68 mph) measured gust
Reported by
AWOS
Coordinates
39.645, -77.468

A wind gust of 68 mph was reported in the Catoctin Mountains.

Thunderstorm Wind, Washington

When
February 12, 10:08 PM EST
Where
Washington County, 0.47 mi N of Keedysville
Measured
50 kt (58 mph) estimated gust
Reported by
Department of Highways
Coordinates
39.487, -77.700

A tree was down on Maryland 845 and Antietam Drive.

Thunderstorm Wind, Frederick

When
February 12, 10:25 PM EST
Where
Frederick County, 1.01 mi NW of Frederick
Measured
52 kt (60 mph) estimated gust
Reported by
911 Call Center
Coordinates
39.428, -77.436

Trees were down just west of Frederick.

Thunderstorm Wind, Frederick

When
February 12, 10:25 PM EST
Where
Frederick County, 0.5 mi ENE of Woodsboro
Measured
52 kt (60 mph) estimated gust
Reported by
911 Call Center
Coordinates
39.532, -77.311

Trees were down in Woodsboro.

Thunderstorm Wind, Carroll

When
February 12, 10:30 PM EST
Where
Carroll County, 0.77 mi ESE of Mayberry
Measured
50 kt (58 mph) estimated gust
Reported by
911 Call Center
Coordinates
39.625, -77.087

A tree was down on a house on Tyrone Road.

Thunderstorm Wind, Frederick

When
February 12, 10:31 PM EST
Where
Frederick County, 0.49 mi NE of Plane Number Four
Measured
50 kt (58 mph) estimated gust
Reported by
911 Call Center
Coordinates
39.385, -77.194

Trees were down near Mount Airy.

Thunderstorm Wind, Carroll

When
February 12, 10:34 PM EST
Where
Carroll County, 0.86 mi ESE of Avondale
Measured
50 kt (58 mph) estimated gust
Reported by
911 Call Center
Coordinates
39.566, -77.015

A tree fell onto a house on Fenby Farm Road.

Thunderstorm Wind, Carroll

When
February 12, 10:35 PM EST
Where
Carroll County, 0.42 mi WSW of Westminster
Measured
52 kt (60 mph) measured gust
Reported by
911 Call Center
Coordinates
39.579, -77.008

A wind gust of 60 mph was reported at the Emergency Operations Center in Westminster.

Thunderstorm Wind, Montgomery

When
February 12, 10:44 PM EST
Where
Montgomery County, 0.13 mi WSW of Cedar Grove
Measured
50 kt (58 mph) measured gust
Reported by
Mesonet
Coordinates
39.249, -77.232

A wind gust of 58 mph was reported.

Thunderstorm Wind, Harford

When
February 12, 10:49 PM EST
Where
Harford County, 0.65 mi NNE of Whiteford
Measured
50 kt (58 mph) estimated gust
Reported by
911 Call Center
Coordinates
39.709, -76.346

A tree was down in Whiteford.

Thunderstorm Wind, Montgomery

When
February 12, 10:49 PM EST
Where
Montgomery County, 1.05 mi WNW of Montgomery Vlg
Measured
51 kt (59 mph) measured gust
Reported by
Mesonet
Coordinates
39.176, -77.198

A wind gust of 59 mph was reported.

Thunderstorm Wind, Montgomery

When
February 12, 10:50 PM EST
Where
Montgomery County, 0.38 mi ESE of Dawsonville
Measured
50 kt (58 mph) estimated gust
Reported by
Broadcast Media
Coordinates
39.129, -77.343

Darnestown Road west of Whites Ferry Road was blocked due to a fallen tree.

Thunderstorm Wind, Montgomery

When
February 12, 10:50 PM EST
Where
Montgomery County, 0.5 mi SSW of Middlebrook
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
39.173, -77.254

A tree fell on to a house which trapped occupants on Hottinger Circle.

Thunderstorm Wind, Montgomery

When
February 12, 10:53 PM EST
Where
Montgomery County, 1.18 mi WSW of Olney
Measured
52 kt (60 mph) estimated gust
Reported by
Fire Department/Rescue
Coordinates
39.142, -77.089

A tree fell onto a house near Olney. No injuries were reported.

Thunderstorm Wind, Baltimore

When
February 12, 10:55 PM EST
Where
Baltimore County, 0.98 mi E of Cockeysville
Measured
52 kt (60 mph) estimated gust
Reported by
911 Call Center
Coordinates
39.478, -76.632

Several reports of trees were down on the Cockeysville area.

Thunderstorm Wind, Harford

When
February 12, 10:55 PM EST
Where
Harford County, 0.47 mi ENE of Jarrettsville
Measured
50 kt (58 mph) estimated gust
Reported by
911 Call Center
Coordinates
39.604, -76.473

A tree was down in Jarretsville.

Thunderstorm Wind, Howard

When
February 12, 10:55 PM EST
Where
Howard County, 1.67 mi ESE of Highland
Measured
52 kt (60 mph) estimated gust
Reported by
911 Call Center
Coordinates
39.167, -76.944

There were several reports of trees down in the Browns Bridge Road area.

Thunderstorm Wind, Montgomery

When
February 12, 10:55 PM EST
Where
Montgomery County, 0.95 mi WNW of Gaithersburg
Measured
53 kt (61 mph) measured gust
Reported by
Mesonet
Coordinates
39.136, -77.216

A wind gust of 61 mph was reported in Gaithersburg.

Thunderstorm Wind, Baltimore

When
February 12, 10:58 PM EST
Where
Baltimore County, 1.19 mi WSW of Rogers Forge
Measured
52 kt (60 mph) estimated gust
Reported by
911 Call Center
Coordinates
39.395, -76.621

There were several reports of trees down in the Towson area.

Thunderstorm Wind, Howard

When
February 12, 10:58 PM EST
Where
Howard County, 0.58 mi WNW of Normandy Hgts
Measured
50 kt (58 mph) estimated gust
Reported by
911 Call Center
Coordinates
39.283, -76.810

A tree fell onto a police car near Oella.

Thunderstorm Wind, Harford

When
February 12, 11:02 PM EST
Where
Harford County, 0.2 mi ENE of Laurel Brook
Measured
52 kt (60 mph) estimated gust
Reported by
911 Call Center
Coordinates
39.521, -76.427

Two trees were down in Fallston.

Thunderstorm Wind, Montgomery

When
February 12, 11:02 PM EST
Where
Montgomery County, 1.4 mi SSW of Spencerville
Measured
50 kt (58 mph) estimated gust
Reported by
Public
Coordinates
39.102, -76.982

A tree fell onto power lines on Cape May Road.

Thunderstorm Wind, Baltimore

When
February 12, 11:05 PM EST
Where
Baltimore County, 0.89 mi W of White Marsh
Measured
50 kt (58 mph) estimated gust
Reported by
Department of Highways
Coordinates
39.379, -76.447

A tree was down on Maryland Route 43 at Interstate 95.

Thunderstorm Wind, Montgomery

When
February 12, 11:05 PM EST
Where
Montgomery County, 1.28 mi NNE of Carderock Spgs
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
39.017, -77.160

A tree was down blocking Seven Locks Road.

Thunderstorm Wind, Montgomery

When
February 12, 11:06 PM EST
Where
Montgomery County, 0.43 mi NNE of Glen Echo
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
38.975, -77.126

A tree was down near Winston Drive and River Road.

Thunderstorm Wind, Montgomery

When
February 12, 11:08 PM EST
Where
Montgomery County, 0.35 mi NNE of Cabin John
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
38.974, -77.167

Trees and wires were down along MaCarthur Boulevard near 81st Street.

Thunderstorm Wind, Montgomery

When
February 12, 11:09 PM EST
Where
Montgomery County, 1 mi SSW of Kemp Mill
Measured
50 kt (58 mph) estimated gust
Reported by
Department of Highways
Coordinates
39.017, -77.028

A tree was down on the I-495 Outer loop prior to Sligo Creek Parkway.

Thunderstorm Wind, Montgomery

When
February 12, 11:10 PM EST
Where
Montgomery County, 1.08 mi S of Parkwood
Measured
50 kt (58 mph) estimated gust
Reported by
Department of Highways
Coordinates
39.005, -77.078

A tree was down on Maryland 185 and Interstate 495.

Thunderstorm Wind, Anne Arundel

When
February 12, 11:10 PM EST
Where
Anne Arundel County, 0.85 mi W of Pioneer City
Measured
52 kt (60 mph) estimated gust
Reported by
911 Call Center
Coordinates
39.128, -76.736

Multiple trees were down near Fort Meade.

Thunderstorm Wind, Anne Arundel

When
February 12, 11:12 PM EST
Where
Anne Arundel County, 0.86 mi W of Pioneer City
Measured
52 kt (60 mph) estimated gust
Reported by
Department of Highways
Coordinates
39.128, -76.736

Trees were down blocking one lane along Maryland Route 175 at Disney Road.

Thunderstorm Wind, Anne Arundel

When
February 12, 11:14 PM EST
Where
Anne Arundel County, 0.44 mi SE of Glen Burnie
Measured
51 kt (59 mph) measured gust
Reported by
Mesonet
Coordinates
39.165, -76.625

A wind gust of 59 mph was reported.

Thunderstorm Wind, Prince George'S

When
February 12, 11:28 PM EST
Where
Prince George'S County, 0.53 mi E of Forestville
Measured
63 kt (72 mph) measured gust
Reported by
AWOS
Coordinates
38.831, -76.870

A wind gust of 72 mph was reported at Andrews Air Force Base.

Thunderstorm Wind, Anne Arundel

When
February 12, 11:30 PM EST
Where
Anne Arundel County, 1.37 mi NNW of Selby Beach
Measured
52 kt (60 mph) estimated gust
Reported by
911 Call Center
Coordinates
38.919, -76.527

Multiple trees were down along the 3500 Block of Loch Haven Drive.

Thunderstorm Wind, Calvert

When
February 12, 11:37 PM EST
Where
Calvert County, 1.71 mi WNW of Chaney
Measured
50 kt (58 mph) estimated gust
Reported by
911 Call Center
Coordinates
38.763, -76.657

A tree was down near the intersection of Routes 4 and 260.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Maryland in 2017Every state in 2017This day in weather historyWarnings in Maryland, February 2017

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 680707, 680736, 680737, 680709, 680710, 680711, 680713, 680714, 680715, 680738, 680739, 680716, 680740, 680717, 680718, 680719, 680720, 680721, 680722, 680741, 680723, 680724, 680725, 680726, 680727, 680728, 680729, 680708, 680730, 680706, 680731, 680733, 680742, 680743, 680734, 680735.